Alert archive / Connecticut / Flash Flood Warnings in 2014

Flash Flood Warning 19, NWS New York, NY

July 14, 2014Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at Jul 14, 2014, 8:33 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2014, 8:33 PM EDT (00:33 UTC)
Expired
Jul 15, 2014, 12:01 AM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 46 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 8:59 PM EDTFLASH FLOOD1 Ssw Fair Haven, CTCAR STUCK IN RISING FLOOD WATERS WITH FIRE DEPARMENT RESPONDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 921 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
921 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WGUS51 KOKX 150033
FFWOKX
CTC007-009-150230-
/O.NEW.KOKX.FF.W.0019.140715T0033Z-140715T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
833 PM EDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
  NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 1030 PM EDT

* AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN OF UP TO 2 INCHES PER HOUR...THAT IS CAPABLE OF CAUSING 
  FLASH FLOODING. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HAMDEN...BRANFORD...NORTH HAVEN...NORTH BRANDFORD...WALLINGFORD...
  MERIDEN AND NORTH MADISON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.

WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.

&&

LAT...LON 4131 7259 4124 7283 4124 7290 4125 7291
      4128 7292 4127 7292 4120 7301 4120 7306
      4117 7310 4117 7311 4124 7310 4125 7308
      4127 7309 4130 7306 4136 7314 4156 7276

$$

BC
3 follow-up statements
138 
WGUS71 KOKX 150126
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
926 PM EDT MON JUL 14 2014

CTC007-009-150230-
/O.CON.KOKX.FF.W.0019.000000T0000Z-140715T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HAVEN CT-MIDDLESEX CT-
926 PM EDT MON JUL 14 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
MIDDLESEX AND NEW HAVEN COUNTIES...

AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4131 7259 4124 7283 4124 7290 4125 7291
      4128 7292 4127 7292 4120 7301 4120 7306
      4117 7310 4117 7311 4124 7310 4125 7308
      4127 7309 4130 7306 4136 7314 4156 7276

$$

BC
544 
WGUS51 KOKX 150214
FFWOKX
CTC007-009-150430-
/O.EXT.KOKX.FF.W.0019.000000T0000Z-140715T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1014 PM EDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
  NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 1230 AM EDT

* AT 1009 PM EDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM   
  OVER THE WARNED AREA. RAIN CONTINUES TO FALL OVER AREAS THAT       
  ALREADY RECEIVED BETWEEN ONE AND TWO INCHES OF RAIN. SOME          
  LOCATIONS MAY HAVE RECEIVED HIGHER AMOUNTS. UP TO ANOTHER INCH OF  
  RAINFALL WILL BE POSSIBLE OVER THESE AREAS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WALLINGFORD...SEYMOUR...ORANGE...NORTH MADISON...NORTH HAVEN...
  NORTH BRANDFORD...NEW HAVEN...MERIDEN...HAMDEN...DERBY AND BRANFORD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4131 7259 4124 7283 4124 7290 4125 7291
      4128 7292 4127 7292 4120 7301 4120 7306
      4117 7310 4117 7311 4124 7310 4125 7308
      4127 7309 4130 7306 4136 7314 4156 7276

$$

BC
662 
WGUS71 KOKX 150401
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1201 AM EDT TUE JUL 15 2014

CTC007-009-150410-
/O.CAN.KOKX.FF.W.0019.000000T0000Z-140715T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HAVEN CT-MIDDLESEX CT-
1201 AM EDT TUE JUL 15 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MIDDLESEX AND NEW
HAVEN COUNTIES...

HEAVY RAIN HAS ENDED ACROSS THE AREA...WITH ONLY SOME LIGHT RAIN 
REMAINING. NO ADDITIONAL FLOODING IS EXPECTED.


LAT...LON 4131 7259 4124 7283 4124 7290 4125 7291
      4128 7292 4127 7292 4120 7301 4120 7306
      4117 7310 4117 7311 4124 7310 4125 7308
      4127 7309 4130 7306 4136 7314 4156 7276

$$

JM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 8:16 PM EDT, 17 minutes earlier.

Area forecast discussion, Jul 14, 8:16 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
816 PM EDT MON JUL 14 2014

.SYNOPSIS...
A COLD FRONT SLOWLY APPROACHES THE EAST COAST TONIGHT...MOVING
ACROSS THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY. HIGH PRESSURE
BUILDS OVER THE REGION WEDNESDAY NIGHT THROUGH FRIDAY. THE HIGH
MOVES EAST SATURDAY AS A FRONTAL SYSTEM APPROACHES FOR THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SEVERE THUNDERSTORM WATCH HAS EXPIRED AT 8 PM THIS EVENING. FLASH
FLOOD WATCH REMAINS IN EFFECT UNTIL LATE TUESDAY NIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA
THROUGH THE NEXT FEW HOURS. THE GREATEST THREAT WITH THESE STORMS
WILL BE THE HEAVY RAINFALL. WITH PWATS RANGING FROM 1.75 TO
2.25...THE HEAVIEST RAINFALL RATES COULD REACH 2 INCHES PER HOUR.
SOME THUNDERSTORMS MAY ALSO BE CAPABLE OF PRODUCING GUSTY WINDS.

STORMS TAPER OFF FROM WEST TO EAST AFTER MIDNIGHT TONIGHT. BY THE
TIME THE STORMS APPROACH EASTERN LONG ISLAND AND EASTERN PORTIONS
OF SOUTHERN CT...THE DYNAMICS FOR SEVERE STORMS WILL HAVE
DIMINISHED...SO THOSE AREAS CAN MAINLY EXPECT HEAVY RAIN AND GUSTY
WINDS.

WITH ABUNDANT LOW-LEVEL MOISTURE IN THE AREA...PATCHY FOG WILL
DEVELOP LATE TONIGHT AFTER SHOWERS/STORMS END.

LOWS TONIGHT WILL RANGE FROM THE UPPER 60S ACROSS THE INTERIOR TO
THE LOWER 70S ACROSS NYC AND LONG ISLAND.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
COLD FRONT GETS CLOSER ON TUESDAY. A SIMILAR DAY IN PLACE ON
TUESDAY WITH THE WARM AND HUMID AIRMASS IN PLACE. WITH TEMPS IN
THE 80S AND SFC DEWPOINTS IN THE LOW 70S...CAPE VALUES WILL
INCREASE TO ALMOST 2000 J/KG IN THE AFTERNOON. THE LIFTED INDEX
WILL BE AROUND -4C...0-6 KM BULK SHEAR VALUES WILL ONCE AGAIN
RANGE FROM 30-40 KT...AND PWATS WILL BE AROUND 2".

SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON ONCE
AGAIN...WITH HEAVY RAIN AND GUSTY...POSSIBLY DAMAGING...WINDS
BEING THE MAIN IMPACT FROM ANY THUNDERSTORMS. STORMS CONTINUE
THROUGH TUESDAY NIGHT AS THE SFC COLD FRONT AND UPPER TROUGH DIG
THROUGH THE OHIO VALLEY. SFC LOW PRES WILL DEVELOP AT THE BASE OF
THE UPPER TROUGH...SOMEWHERE OVER THE MID-ATLANTIC STATES...AND
WILL SLIDE ALONG THE COAST...ENHANCING THE HEAVY RAIN OVER THE
REGION. COLD FRONT SEEMS TO HAVE SLOWED DOWN AS COMPARED TO
PREVIOUS MODEL RUNS...AND THE BULK OF THE ACTIVITY LOOKS TO OCCUR
TUESDAY NIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENTS ON TUESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE LONG TERM PERIOD STARTS OFF WITH A BROAD UPPER TROUGH AND
CLOSED UPPER LOW ACROSS THE GREAT LAKES INTO THE OHIO VALLEY. THIS
TROUGH WILL BE SLOW TO MOVE ACROSS THE REGION...CROSSING THE AREA
ON THURSDAY. MEANWHILE...AT THE SURFACE...A COLD FRONT WILL MOVE
ACROSS THE REGION ON WEDNESDAY. EXPECT SHOWERS...POSSIBLY HEAVY AT
TIMES...TO CONTINUE WEDNESDAY MORNING FOR MOST OF THE
REGION...THEN JUST SOME LEFT OVER SHOWERS EAST OF NYC INTO THE
AFTERNOON. BY EVENING...MOST OF THE SHOWER ACTIVITY WILL COME TO
AN END AS THE FRONT MOVES EAST. THERE COULD BE SOME ISOLATED
THUNDER...HOWEVER WILL LEAVE OUT OF THE FORECAST FOR NOW.

DRIER WEATHER RETURNS WEDNESDAY NIGHT AND THURSDAY AS WEAK SURFACE
HIGH PRESSURE BUILDS INTO THE REGION. ALOFT...THE UPPER TROUGH
WILL LIFT TO THE NORTH...AND THE FLOW FLATTENS. THE DRY WEATHER
CONTINUES INTO FRIDAY WITH THE HIGH OVER THE REGION.

THE HIGH MOVES OFF RATHER QUICKLY FRIDAY NIGHT INTO SATURDAY...
GIVING WAY TO A FRONTAL SYSTEM TO MOVE INTO THE REGION SATURDAY
INTO SUNDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE
WEEKEND.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
HIGH IMPACT AVIATION WEATHER EVENT CONTINUES INTO THE EVENING.

TSRA WILL CONTINUE TO IMPACT MOST OF THE TERMINALS THROUGH THIS
EVENING. BY 03Z...STORMS SHOULD BE EAST OF KNYC TERMINALS AND WILL
BE TOWARDS CENTRAL/EASTERN CT/LONG ISLAND. GENERALLY VFR CONDS ON
TAP...DROPPING TO MVFR/IFR FROM TIME TO TIME IN CONVECTION THROUGH
THE EVENING.

FOR EASTERN TERMINALS...KISP/KGON...FOG/STRATUS WILL DROP CONDS TO
IFR/LIFR. ANY SHRA/TSRA WILL BRIEFLY BREAK THE STRATUS UP.

AFTER MIDNIGHT TONIGHT...WIDESPREAD IFR/LIFR CONDS IN FOG/STRATUS.
CONDS IMPROVE LATE TUESDAY MORNING.

MORE SHRA/TSRA WILL IMPACT THE TERMINALS TUESDAY AND TUESDAY NIGHT.

SOUTH WINDS 8-12 KT. IN ANY STORMS...WINDS WILL BRIEFLY TURN W-NW
AND GUST TO 15-25 KT.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: SHRA/TSRA IMPACTS THROUGH 06Z. IFR/LIFR CONDS
IN FOG/STRATUS THEREAFTER.

KLGA FCSTER COMMENTS: SHRA/TSRA IMPACTS THROUGH 06Z. IFR CONDS IN
FOG/STRATUS THEREAFTER.

KEWR FCSTER COMMENTS: SHRA/TSRA IMPACTS THROUGH 06Z. IFR CONDS IN
FOG/STRATUS THEREAFTER.

KTEB FCSTER COMMENTS: SHRA/TSRA IMPACTS THROUGH 06Z. IFR CONDS IN
FOG/STRATUS THEREAFTER.

KHPN FCSTER COMMENTS: SHRA/TSRA IMPACTS THROUGH 06Z. LIFR/VLIFR
CONDS IN FOG/STRATUS THEREAFTER.

KISP FCSTER COMMENTS: TSRA IMPACTS THROUGH 04Z. LIFR/VLIFR CONDS
IN FOG/STRATUS THEREAFTER.

.OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY...
.TUESDAY NIGHT...SHRA/TSRA CAPABLE OF HEAVY RAIN AND STRONG WINDS
WITH PERIODS OF MVFR/IFR CONDS.
.WEDNESDAY...SHRA ENDS FROM WEST TO EAST IN THE MORNING. OCNL
PERIODS OF MVFR OR LOWER...IMPROVING TO VFR.
.THURSDAY-FRIDAY...VFR.
.SATURDAY...MAINLY VFR...BUT MVFR OR LOWER POSSIBLE IN SHRA WEST
OF THE HUDSON RIVER LATE.

&&

.MARINE...
DENSE FOG HAS DEVELOPED ON THE AREA WATERS...SO HAVE PUT UP A
DENSE FOG ADVISORY FOR ALL THE WATERS UNTIL 13Z TUESDAY.
VISIBILITIES ARE EXPECTED TO FALL TO 1 NM OR LESS.

SEAS ON THE OCEAN WILL BUILD TO 3-5 FT TONIGHT...AND THEN TO 4-6
FT ON TUESDAY AND TUESDAY NIGHT. WILL CONVERT SCA TO SCA FOR
HAZARDOUS SEAS AND EXTEND UNTIL 6AM WEDNESDAY.

THUNDERSTORMS WILL MOVE ACROSS THE WATERS TONIGHT...AND THEN AGAIN
ON TUESDAY AFTERNOON AND TUESDAY NIGHT AS A COLD FRONT SLOWLY
WORKS ITS WAY ACROSS THE WATERS.

A COLD FRONT WILL MOVE ACROSS THE AREA WATERS LATE WEDNESDAY. THE
PROLONGED SOUTHERLY FLOW ACROSS THE WATERS WILL RESULT IN SMALL
CRAFT SEAS LINGERING INTO TO AT LEAST WEDNESDAY NIGHT. SOME LEFTOVER
SEAS MAY REMAIN ABOVE 5 FT ON THE FAR EASTERN WATERS INTO THURSDAY
MORNING.

HIGH PRESSURE BUILDS INTO THE WATERS WEDNESDAY NIGHT THROUGH THE END
OF THE WEEK. ONCE SEAS SUBSIDE BELOW 5 FT...SUB-SCA CONDITIONS ARE
LIKELY THROUGH THE END OF THE WEEK.

&&

.HYDROLOGY...
A HUMID AIRMASS REMAINS IN PLACE WITH PWATS AROUND 2". SHOWERS AND
THUNDERSTORMS WILL PRODUCE HEAVY RAIN TONIGHT...AND THEN AGAIN ON
TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. STORM TOTAL RAINFALL
WILL RANGE FROM 2-3" WITH SOME AREAS PICKING UP BETWEEN 3-5" IN
HEAVIER AREAS OF CONVECTION. FLASH FLOOD WATCH REMAINS IN EFFECT
THROUGH TUESDAY NIGHT.

RAIN WILL COME TO AN END ON WEDNESDAY...HOWEVER NO SIGNIFICANT
PRECIPITATION IS EXPECTED WEST OF NYC. EAST OF NYC...RAINFALL
AMOUNTS WILL RANGE FROM A QUARTER TO A HALF INCH. HIGHER AMOUNTS
MAY BE LIKELY ACROSS THE EXTREME EASTERN PORTION OF THE
CWA...MAINLY THE TWIN FORKS AND NEW LONDON COUNTY IN CT. RAINFALL
AMOUNTS THERE COULD REACH THREE QUARTERS OF AN INCH.

NO RAINFALL IS EXPECTED WEDNESDAY NIGHT THROUGH THE END OF THE
WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR CTZ005>012.
NY...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR NYZ067>075-
     078>081-176>179.
NJ...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR NJZ002-004-
     006-103>108.
MARINE...DENSE FOG ADVISORY UNTIL 9 AM EDT TUESDAY FOR ANZ330-335-338-
     340-345-350-353-355.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     WEDNESDAY FOR ANZ350-353-355.

&&

SYNOPSIS...BC/MPS
NEAR TERM...BC/MPS
SHORT TERM...MPS
LONG TERM...BC
AVIATION...MPS
MARINE...BC/MPS
HYDROLOGY...BC/MPS
Hazardous weather outlook, Jul 14, 8:10 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
810 PM EDT MON JUL 14 2014

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-160015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
810 PM EDT MON JUL 14 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE WEATHER. SEVERE THUNDERSTORMS
WILL BE CAPABLE OF HEAVY RAIN AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-160015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
810 PM EDT MON JUL 14 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER. SEVERE THUNDERSTORMS
WILL BE CAPABLE OF HEAVY RAIN AND GALE TO STORM FORCE WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jul 14, 7:33 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
733 PM EDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     FLASH FLOOD      THORNWOOD               41.11N  73.76W
07/14/2014                   WESTCHESTER        NY   PUBLIC

            WATER RESCUES ON THE TACONIC STATE PARKWAY NEAR STEVENS
            AVENUE.

&&

DS
Local storm report, Jul 14, 7:43 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
743 PM EDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     FLASH FLOOD      PATERSON                40.91N  74.16W
07/14/2014                   PASSAIC            NJ   PUBLIC

            RIVER STREET IN PATERSON IS CLOSED DUE TO FLOODING.

&&

DS
Local storm report, Jul 14, 7:53 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
753 PM EDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     FLASH FLOOD      WESTPORT                41.12N  73.35W
07/14/2014                   FAIRFIELD          CT   TRAINED SPOTTER

            WIDESPREAD STREET FLOODING REPORTED. 1 CAR STRANDED ON
            MYRTLE AVE. ROADS IMPASSABLE.

&&

JP
Local storm report, Jul 14, 8:03 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
803 PM EDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     FLASH FLOOD      MOUNT PLEASANT          41.10N  73.79W
07/14/2014                   WESTCHESTER        NY   PUBLIC

            SPRAIN BROOK PARKWAY CLOSED IN MOUNT PLEASANT DUE TO
            FLOODING. MULTIPLE CARS UNDERWATER.

&&

DS
Local storm report, Jul 14, 8:19 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
819 PM EDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      STAMFORD                41.02N  73.56W
07/14/2014                   FAIRFIELD          CT   FIRE DEPT/RESCUE

            VEHICLE FLOATING IN FLOOD WATERS ON ELM STREET AND THE
            I-95 OVERPASS. FIRE AND POLICE DEPARTMENTS RESPONDING.

&&

DS
Local storm report, Jul 14, 8:29 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
829 PM EDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     FLASH FLOOD      BRIDGEPORT              41.19N  73.20W
07/14/2014                   FAIRFIELD          CT   FIRE DEPT/RESCUE

            FIRE DEPARTMENT RESPONDING TO A CAR STUCK UNDER AN
            OVERPASS AT THE INTERSECTION OF BISHOP ST AND
            CONNECTICUT AVE.

&&

JP

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 10:21 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region114 min
Jul 15, 1:02 PM EDTSpecial Weather StatementOKX28 min
Jul 15, 2:40 PM EDTFlash Flood WarningOKXGreater Bridgeport Planning Region3 hr

Nearby

Flash Flood Warnings in Connecticut, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.